Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


alergic reactions
Mar 3, 2009

I was diagnosed in 2005 and based on my numbers at that time my doctor felt we caught the early stage of my infection. I was given Viramune and Combivir. Within a month I experienced a rash which couldn't be cleared with a steriod pack, so I was switched to Sustiva and Truvada. The rash continued to worsen and I was take off meds within 2 months of starting. One week ago, because my numbers showed meds would be necessary at somepoint, I started Epizicom and Rayataz. Within 8 hours I had a full blow rash across most of my torso and within 24 hours my skin was blistered and seeping. Given my consistent and strong reactions to 6 meds. how do I find the meds I can tollerate?

Response from Dr. Henry

I would guess that Truvada plus a boosted PI or raltegravir would be worth considering. I would get an HLA B5701 to see if you are + for that marker for abacavir hypersensitivity (usually not seen < 24 after first dose but rarely does happen). Some patients are jinxed with hypersensitivity to a number of drugs but most can find a tolerable combination given the large number of options now available in the US and other resource wealthy countries. KH



Previous
very very woried please advise
Next
Isentress and Truvada with Nexium

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement